MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE
Catalog Number AJ-01671
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "leak was found from the extension line during use.Therefore, the catheter was removed and replaced with a new one, by which the procedure was completed without problem.No injury to the patient occurred." additional information reports "there was a crack in the extension line from which a leak occured".No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Udi number unavailable as complainant did not report a lot number.The customer returned one, single-lumen picc catheter for analysis.A non-arrow 12 ml syringe was attached to the luer hub.This syringe is not packaged in the finished good involved with this complaint.Signs-of-use in the form of biological material were observed on the catheter body.After failing functional testing, a leak was observed on the extension line.Microscopic examination revealed a small hole on the extension line extrusion.The edges of the hole were smooth and uniform and ap-pear consistent with damage due to contact with a sharp object (i.E.Needles, scalpels, scissors, etc.) the location of the hole measured 3mm from the luer hub.The catheter body length measured 28 15/16" which is within the specification limits of 27 9/16"-29 9/16" per the catheter product drawing.The catheter body outer diameter measured 0.0695, which is within the specification limits of 0.0655"-0.0705" per the catheter extrusion product drawing.The extension line outer diameter measured 0.084", which is within the specification limits of 0.084"-0.088" per the extension line extrusion product drawing.The extension line inner diameter measured 0.057", which is within the specification limits of 0.055"-0.059" per the extension line extrusion product drawing.A lab inventory syringe filled with water was attached to the extension line and flushed.Water was observed leaking from a small hole on the extension line.Performed per ifu statement "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)".A device history record review was performed, and a potentially relevant findings were identified.Nc was initiated to address the issue of guide wire/catheter resistance.This nc was further reviewed, and it involves a different failure that what is being addressed in this complaint.Therefore, it is not relevant to this complaint.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The ifu also states, "ensure catheter patency prior to use, including prior to pressure injection.Do not use syringes smaller than 10 ml to re-duce risk of intraluminal leakage or catheter rupture".The report of a leaking extension line was confirmed through complaint investigation.Visual and functional analysis revealed a small hole on the extension line.The edges of the hole were smooth and uniform and appear consistent with damage due to contact with a sharp object (i.E.Needles, scalpels, scissors, etc).A device history record re-view was performed, and no relevant findings were identified.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 16 GA X 27 1/2IN
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19444840
Report Number9680794-2024-00510
Device Sequence Number11566712
Product Code LJS
UDI-Device Identifier10801902094220
UDI-Public10801902094220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAJ-01671
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date06/02/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown